esophagitis

(redirected from pill-induced esophagitis)
Also found in: Thesaurus, Medical, Encyclopedia.

e·soph·a·gi·tis

 (ĭ-sŏf′ə-jī′tĭs)
n.
Inflammation of the esophagus.
American Heritage® Dictionary of the English Language, Fifth Edition. Copyright © 2016 by Houghton Mifflin Harcourt Publishing Company. Published by Houghton Mifflin Harcourt Publishing Company. All rights reserved.
ThesaurusAntonymsRelated WordsSynonymsLegend:
Noun1.esophagitis - inflammation of the esophagus; often caused by gastroesophageal reflux
inflammation, redness, rubor - a response of body tissues to injury or irritation; characterized by pain and swelling and redness and heat
Based on WordNet 3.0, Farlex clipart collection. © 2003-2012 Princeton University, Farlex Inc.
Translations
esofagitida

e·soph·a·gi·tis

n. esofagitis, infl. del esófago.
English-Spanish Medical Dictionary © Farlex 2012

esophagitis

n esofagitis f; erosive — esofagitis erosiva; reflux — esofagitis por reflujo
English-Spanish/Spanish-English Medical Dictionary Copyright © 2006 by The McGraw-Hill Companies, Inc. All rights reserved.
References in periodicals archive ?
A number of inflammatory disorders of the skin can involve the squamous mucosa of the esophagus, and we should always consider the possibility of inflammatory bowel disease and iatrogenic damage, that is, pill-induced esophagitis. In this review, the various etiologies and pathologies of esophagitis are considered.
Esophageal findings include motility abnormalities, gastroesophageal reflux (GER), Barrett esophagus, adenocarcinoma, and pill-induced esophagitis. The most common symptoms are dysphagia to solid foods and GER.
Four days after beginning doxycycline therapy, the patient complained of progressively severe odynophagia, and a clinical diagnosis of pill-induced esophagitis or ulcer was made.